Advertisement

Doklady Mathematics

, Volume 98, Issue 3, pp 545–548 | Cite as

On Sets of Measurable Operators Convex and Closed in Topology of Convergence in Measure

  • A. M. BikchentaevEmail author
Mathematics
  • 16 Downloads

Abstract

For a von Neumann algebra with a faithful normal semifinite trace, the properties of operator “intervals” of three types for operators measurable with respect to the trace are investigated. The first two operator intervals are convex and closed in the topology of convergence in measure, while the third operator interval is convex for all nonnegative operators if and only if the von Neumann algebra is Abelian. A sufficient condition for the operator intervals of the second and third types not to be compact in the topology of convergence in measure is found. For the algebra of all linear bounded operators in a Hilbert space, the operator intervals of the second and third types cannot be compact in the norm topology. A nonnegative operator is compact if and only if its operator interval of the first type is compact in the norm topology. New operator inequalities are proved. Applications to Schatten–von Neumann ideals are obtained. Two examples are considered.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. A. Novikov and O. E. Tikhonov, Lobachevskii J. Math. 37 (4), 497–499 (2016).MathSciNetCrossRefGoogle Scholar
  2. 2.
    A. Novikov, Positivity 21 (1), 359–375 (2017).MathSciNetCrossRefGoogle Scholar
  3. 3.
    A. M. Bikchentaev, Math. Notes 87 (5), 768–773 (2010).MathSciNetCrossRefGoogle Scholar
  4. 4.
    A. M. Bikchentaev, Russ. Math. 56 (2), 75–79 (2012).CrossRefGoogle Scholar
  5. 5.
    A. M. Bikchentaev and A. A. Sabirova, Sib. Math. J. 53 (2), 207–216 (2012).MathSciNetCrossRefGoogle Scholar
  6. 6.
    A. M. Bikchentaev, Lobachevskii J. Math. 33 (3), 216–222 (2012).MathSciNetCrossRefGoogle Scholar
  7. 7.
    A. M. Bikchentaev, Lobachevskii J. Math. 34 (3), 227–233 (2013).MathSciNetCrossRefGoogle Scholar
  8. 8.
    V. I. Chilin and F. A. Sukochev, J. Operator Theory 31 (1), 35–65 (1994).MathSciNetGoogle Scholar
  9. 9.
    L. J. Ciach, Colloq. Math. 55 (1), 109–121 (1988).MathSciNetCrossRefGoogle Scholar
  10. 10.
    W. Stainspring, Trans. Am. Math. Soc. 90 (1), 15–56 (1959).CrossRefGoogle Scholar
  11. 11.
    I. E. Segal, Ann. Math. 57 (3), 401–457 (1953).MathSciNetCrossRefGoogle Scholar
  12. 12.
    E. Nelson, J. Funct. Anal. 15 (2), 103–116 (1974).CrossRefGoogle Scholar
  13. 13.
    I. Ts. Gokhberg, M. G. Krein, Introduction to the Theory of Linear Nonselfadjoint Operators in Hilbert Space (Moscow, Nauka, 1965; Am. Math. Soc., Providence, R.I., 1969).CrossRefGoogle Scholar
  14. 14.
    A. M. Bikchentaev, Sib. Math. J. 59 (2), 243–251 (2018).CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Lobachevskii Institute of Mathematics and MechanicsKazan (Volga Region) Federal UniversityKazanRussia

Personalised recommendations